Alert archive / Kansas / Flood Watches in 2014
Flood Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this flood watch at Jun 8, 2014, 10:14 AM CDT for 24 counties in Kansas. It took effect at Jun 8, 2014, 10:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 10:14 AM CDT (15:14 UTC)
- In effect from
- Jun 8, 2014, 10:00 PM CDT
- Expired
- Jun 9, 2014, 10:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
All 24 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 20 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
623 WGUS63 KDDC 081514 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1014 AM CDT SUN JUN 8 2014 ...HEAVY RAIN EXPECTED TO CAUSE SOME FLOODING TONIGHT AND MONDAY... .A COLD FRONT WILL ENTER WESTERN KANSAS THIS EVENING, BRINGING SEVERAL ROUNDS OF HEAVY RAIN. AREAL FLOODING IS LIKELY IN SOME SPOTS. KSZ030-031-043>046-061>066-074>081-087>090-090600- /O.NEW.KDDC.FA.A.0001.140609T0300Z-140610T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1014 AM CDT SUN JUN 8 2014 /914 AM MDT SUN JUN 8 2014/ ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA... PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK... FINNEY...FORD...GRANT...GRAY...HAMILTON...HASKELL...HODGEMAN... KEARNY...MEADE AND STANTON. IN WEST CENTRAL KANSAS...LANE... NESS...SCOTT AND TREGO. * FROM THIS EVENING THROUGH MONDAY EVENING * 2 TO 4 INCHES OF RAIN IS ANTICIPATED THIS EVENING, TONIGHT AND MONDAY. LOCALLY HIGHER RAINFALL AMOUNTS ARE POSSIBLE. * NEVER DRIVE INTO FLOODED WATER. THE ROAD CONDITION UNDER THE WATER IS UNKNOWN AND COULD BE DANGEROUS. TURN AROUND, DON'T DROWN! PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 12
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Jun 8, 6:00 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 8, 6:00 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 AM CDT Sun Jun 8 2014 ...Update to aviation... .SHORT TERM...(Today and tonight) ISSUED AT 145 AM CDT SUN JUN 8 2014 A lead upper level shortwave trough is forecast to move across western Kansas later today and tonight followed by an upper low that moves into northwestern Kansas toward Monday morning. The main upper level jet stays south across Texas and Oklahoma tonight. Since most of the upper level dynamics and strong forcing stays south of Kansas, along with limited instability of less than 1000 J/kg, and cool surface temps, the chances for severe weather look low to marginal. Also forecast soundings show moist adiabatic lapse rates and precipitable water values from 1 to 1.5 inches. Current thoughts are showers and thunderstorms will develop mainly this afternoon with the lead wave, then followed by more storms tonight with the upper low. There may be a few areas of nickel to dime size hail in the far southwest with the best instability, but even that looks marginal at best. With high values of precipitable water, widespread heavy rainfall potential looks good with over an inch of rain forecast from near Dodge City and east into south central Kansas. Showers and thunderstorms then quickly end in the far southwest towards Monday morning in back of the upper low. Will continue with 60 to 80 percent thunderstorm chances later today into tonight. Highs today, with mostly cloudy skies, will be cool in the low to mid 70s with southeast winds of 10 to 15 mph. Tonight a cold front moves across western Kansas, with the upper low, and winds shifting to the northwest and increasing to 15 to 30 mph late tonight and towards morning. Overnight lows are forecast in the mid to upper 50s, and the warmest in the Medicine Lodge area around 62 degrees. .LONG TERM...(Monday through Saturday) ISSUED AT 345 AM CDT SUN JUN 8 2014 Monday: Heavy rainfall will still be a concern for the first half of Monday, particularly for the eastern zones. An upper level trough will begin to close off across Kansas during the day. A fairly strong low level cyclone develops as a result with a good dynamic response in 700-hPa omega. The net result is wrap around moisture with fairly strong low level lift across the region. The global and mesoscale models all have a decent QPF signal for Monday. Have gone with WPC QPF guidance, which looks like to be in the middle via bufkit precipitation graphs. Up by the I-70 corridor will see the most significant precipitation accumulation on Monday - closer to the 700-hPa low and lift. Pwats will remain in the 1-1.5" range, with the upper values near the +2SD mark. Forecast soundings are moist adiabatic with resultant low CAPE. Severe weather is not a concern given weak instability. Showers with isolated thunder is a likely weather type outcome. Have lowered maximums as considerable low level clouds linger in the wake of the departing synoptic low. Will have to watch winds as 40 kt 850-hPa winds are forecast. There won't be a ton of mixing given poor lapse rates and cloud cover, but it is something to watch. Capped wind magnitude values aob 25 kt. Tuesday and beyond: A precipitation-free forecast is expected Tuesday as isentropic downglide develops across western Kansas with a ridge of high pressure moving across the region. Temperatures will moderate back into the 70sF and 80sF. The next chance of precip will be Wed/Thur as a cold front moves across the region. Ahead of the front on Wednesday, temps will increase to Summer-like values with 80sF and low 90sF. A down tick in temps is expected Thursday as the front lingers along with a few storms. For Friday onward, left the allblend pops as is as confidence decreases and picking out mesoscale details resulting in the formation of storms is an exercise in futility. Temperatures will be warm with some 90sF possible again by next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) ISSUED AT 600 AM CDT SUN JUN 8 2014 MVFR/IFR cigs through much of TAF pd in association with low clouds and -tsra/vcts. Northeasterly winds will become southeasterly by late morning 5-15 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 57 67 54 / 70 80 60 30 GCK 73 56 67 52 / 70 80 60 20 EHA 71 55 69 52 / 60 70 30 10 LBL 71 56 69 53 / 70 80 40 20 HYS 75 57 66 54 / 60 80 70 40 P28 77 62 72 59 / 60 80 70 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kruse LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jun 8, 3:15 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CDT SUN JUN 8 2014 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 315 AM CDT SUN JUN 8 2014 /215 AM MDT SUN JUN 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY DEVELOP AND INCREASE IN COVERAGE STARTING THIS AFTERNOON INTO TONIGHT. THE MAIN HAZARDS WILL BE VERY HEAVY RAINFALL, POSSIBLE LOCALIZED FLOODING, AND CLOUD TO GROUND LIGHTNING. SOME THUNDERSTORMS MAY ALSO PRODUCE SMALL HAIL, HOWEVER WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS, WITH LOCALLY HEAVY RAINFALL POTENTIAL, ARE POSSIBLE EARLY MONDAY, MAINLY ACROSS SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. ANY HEAVY RAINFALL OR FLOODING REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:11 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.